MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; KNEE CEMENTED FEMUR

MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; KNEE CEMENTED FEMUR
Model Number 02.12.0021R
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 10/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 03 november 2023: lot 162674:(b)(4) items manufactured and released on 27-may-2016.Expiration date: 2021-05-02.No anomalies found related to the problem.To date, all items of the same lot have been sold without any similar reported event during the period of review.Additional devices involved: batch reviews performed on 14 november 2023.Gmk-sphere 02.07.1202r tibial tray fixed cemented size 2 r (k090988) lot 18620: (b)(4) items manufactured and released on 26-nov-2018.Expiration date: 2023-11-12.No anomalies found related to the problem.To date, all items of the same lot have been sold without any similar reported event during the period of review.Gmk-sphere 02.12.0212fr tibial insert fixed sphere flex size 2/12 mm r (k121416) lot 186057: (b)(4)items manufactured and released on 26-nov-2018.Expiration date: 2023-11-12.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event during the period of review.Clinical evaluation performed by medacta medical affairs manager: a revision surgery was performed 4 years and 9 months after the implant of tka using cemented gmk sphere with a primary tibial stem.The reported cause of revision was loosening of the tibial and femoral component leading to knee instability and laxity.From the available x ray images, we can assess radiolucency lines around the tibial stem and a minimal anterior femoral notching.Aseptic loosening is a possible literature described adverse event after tka and causes are often unknown.In this case, the reason of the failure cannot be determined for sure, but we see no reason to think that the prosthetic implant was defective.
 
Event or Problem Description
Revision surgery due to knee instability and loosening of tibial and femoral components, at about 4 years 9 months from the primary.All components revised successfully to hinge system.
 
Additional Manufacturer Narrative
Follow up 1: d1 brand name corrected.D4 model number inserted in the correct field.The correct lot of the tibial tray (additional device involved) is 186207 and the batch has been modified.The batch of lot 186057 has been modified.Additional implants involved, batch review performed on 06 november 2024: gmk-sphere 02.07.1202r tibial tray fixed cemented size 2 r (k090988) lot 186207: (b)(4) items manufactured and released on 15-nov-2018.Expiration date: 2023-11-05.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event during the period of review.Gmk-sphere 02.12.0212fr tibial insert fixed sphere flex size 2/12 mm r (k121416) lot 186057: (b)(4) items manufactured and released on 27-nov-2018.Expiration date: 2023-11-12.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event during the period of review.Based on the information available no definitive root cause can be established, while there is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing related issue.

Brand Name
GMK SPHERE TOTAL KNEE SYSTEM
Common Device Name
KNEE CEMENTED FEMUR
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key18190074
Report Number3005180920-2023-00911
Device Sequence Number17777592
Product Code JWH
UDI-Device Identifier07630030862458
UDI-Public07630030862458
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K140826
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/02/2021
Device Model Number02.12.0021R
Device Catalogue Number02.12.0021R
Device Lot Number162674
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/22/2023
Supplement Report FDA Received Date11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/27/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale
Patient Weight60 KG
Patient RaceWhite